MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915322
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "at about 14:00 on (b)(4) 2023, in the cardiac surgery ward, after the catheter was inserted into the body, the machine gave an alarm and the balloon rupture after one day of use." there was no report of patient complications, serious injury or death.The 2nd iab was inserted at the same insertion site.The patient condition is reported as "fine".
 
Event or Problem Description
It was reported that "at about 14:00 on (b)(6) 2023, in the cardiac surgery ward, after the catheter was inserted into the body, the machine gave an alarm and the balloon rupture after one day of use." there was no report of patient complications, serious injury or death.The 2nd iab was inserted at the same insertion site.The patient condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint for the "balloon rupture" could not be confirmed upon investigation of the returned sample.The customer returned a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging for investigation.The sample was returned in a brown cardboard box and was in a biohazard bag (inp-1, inp-2).Upon return, the one-way valve was tethered to the short driveline tubing (inp-5).The bladder was fully unwrapped (inp-6).Kinks to the iabc central lumen was noted at approximately 1.8cm and 5.3cm from the iabc distal tip (inp-7).Dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the iabc helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0059in-0.0068in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times according to quality system document.The iabc central l umen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test, and it was repeated with the same results.The iabc was connected to an iabp with a 30cc lab inventory inflation driveline tubing.The iabc was inserted into the "t" tube and 100mmhg backpressure was applied.The iabc was pumped for a minimum of 15 minutes.There were no alarms triggered.The bladder inflated and deflated completely with each beat.The balloon pressure waveform (bpw) was normal.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 1.8cm and 5.3cm from the iabc distal tip, which are the locations of the previously noted kinks.The guidewire was able to advance through the central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 72.0 and 75.3cm from the iabc luer, which are the locations of the previously noted kinks.The guidewire was able to advance through the central lumen.No blood or debris was noted.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint was undetermined.No further action required at this time.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.

Brand Name
ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key16410276
Report Number3010532612-2023-00123
Device Sequence Number5362834
Product Code DSP
UDI-Device Identifier10801902161946
UDI-Public10801902161946
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberIPN915322
Device Catalogue NumberIAB-06830-U
Device Lot Number18F21M0031
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer04/06/2023
01/05/2024
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date04/06/2023
01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale
Patient Weight60 KG